Submit Manuscript  

Article Details


A “Crazy Paving” Pattern on CT Scan in A Patient Treated with Pembrolizumab

Author(s):

Maurizio Marvisi*, Sara Ramponi, Laura Balzarini and Chiara Mancini   Pages 1 - 4 ( 4 )

Abstract:


Background: Programmed cell death protein 1 (PD-1) and its ligand, PD-L1, have shown great promise in clinical practice and have been incorporated into standard management of NSCLC. Pneumonitis is a serious autoimmune toxicity associated with the use of anti-PD-1/PD-L1 antibodies, resulting in significant morbidity and mortality.

Methods: We described the case of a 73-year-old woman with no history of smoking developing exertional dyspnea four months after taking Pembrolizumab.

Results: High resolution contrast CT scan (HRCT) presented a unilateral “crazy paving” pattern, and bronchoalveolar lavage (BAL) an important lymphocytosis (20% of total cell count). The patient reached clinical stability after the administration of systemic steroids (2mg\Kg\die), and was discharged with long term oxygen therapy.

Discussion: Pulmonary toxicity is frequent when using PD-1 inhibitors, resulting in significant morbidity and mortality, often resulting in the discontinuation of therapy. Clinical presentation is usually protean and HRCT pattern nonspecific. This is the first case presenting a “crazy paving” pattern associated with BAL lymphocytosis.

Conclusions: Oncologists, pulmonologists, radiologists and general practitioners have to consider PD-1 and PD-L1 inhibitor pneumonitis as a potentially disabling and fatal event.

Keywords:

pembrolizimab, PD-1 inhibitors, pulmonary toxicity, pneumonitis.

Affiliation:

Istituto Figlie di San Camillo. Dept of Internal Medicine. Cremona, Istituto Figlie di San Camillo. Dept of Internal Medicine. Cremona, Istituto Figlie di San Camillo. Dept of Internal Medicine. Cremona, Istituto Figlie di San Camillo. Dept of Internal Medicine. Cremona



Read Full-Text article